North Dakota, 2003Funnel Cloud in North Dakota, June 3, 2003
June 3, 2003 · NWS BIS · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 3, 2:00 AM CST, 10 hours 45 minutes earlier.
Area forecast discussion, Jun 3, 2:00 AM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE JUN 03 2003
...WET PATTERN CONTINUES...
CURRENT RADAR SHOWING SHOWERS AND A FEW THUNDERSTORMS ALONG THE
NEXT MID LEVEL SHORT WAVE JUST WEST OF THE CWA AND ALONG SURFACE
BOUNDARY.
MID AND UPPER LEVEL PATTERN CONTINUES TO SHOW SERIES SHORT WAVE
ENERGY IN THE NORTHWEST FLOW PROVIDING FOR AN UNSTABLE AIRMASS
AND CONVECTIVE ACTIVITY CONTINUING THROUGH THE FORECAST PERIOD...
ALTHOUGH INSTABILITY MARGINAL..THE TQ INDEX CONTINUES TO INDICATE
THUNDER ALONG THE SYSTEM AS IT MOVES SOUTHEAST TODAY. SURFACE
BOUNDARY FORECAST TO MOVE LITTLE TODAY. THE CHANCE OF SEVERE LIES
WELL SOUTH OF THE CWA WHERE THE STRONGEST DYNAMICS EXIST.
THE NEXT SHORT WAVE ENERGY MOVES INTO THE REGION LATER IN THE
PERIOD WITH SURFACE LOW DROPPING SOUTHEAST OUT OF SASK OVER
WESTERN CWA WEDNESDAY AFTERNOON THEN MOVING EAST OF THE CWA
THURSDAY.
MID AND UPPER LEVEL ENERGY KEEPS A CHANCE OF MOISTURE THROUGH
THE REST OF THE WEEK. THE 00Z AVN RUN INDICATING PRECIPITATION
INTO THE WEEKEND PER YESTERDAYS RUN...HOWEVER WILL WAIT AND SEE
TODAYS RUN BEFORE MAKING ANY CHANGES IN THE CURRENT EXTENDED
FORECAST.
.BIS...NONE
RGT
Hazardous weather outlook, Jun 3, 3:53 AM CST, 8 hours 52 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
453 AM CDT TUE JUN 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Funnel Cloud, Grant
- When
- June 3, 12:45 PM CST to 12:50 PM CST
- Where
- Grant County, Elgin
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
Several funnel clouds were sighted, one over the city of Elgin and two more 6 and 12 miles north of Elgin.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 3, 2003$12 million · F1 · 43 events
- Tornado and Flash Flooding in Texas, June 3, 2003$1.2 million · F0 · 33 events
- Flash Flooding and Dust Storm in Texas, June 3 to 4, 2003$668,000 · 2.75 in hail · 28 events
- Tornadoes and Hail in Texas, June 3, 2003$173,000 · F1 · 5 events
- Damaging Wind in Louisiana, June 3, 2003$150,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, June 3, 2003$50,000 · 1 event
- Tornado and Damaging Winds in Texas, June 3 to 4, 2003$34,000 · F0 · 5 events
- Lightning Strike in Oklahoma, June 3, 2003$40,000 · 1 event
- Damaging Wind in North Carolina, June 3, 2003$25,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 3, 2003$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, June 3, 2003$16,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, June 3, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366065.